EconPapers    
Economics at your fingertips  
 

On the distribution of Pickands coordinates in bivariate EV and GP models

Michael Falk and Rolf-Dieter Reiss

Journal of Multivariate Analysis, 2005, vol. 93, issue 2, 267-295

Abstract: Let (U,V) be a random vector with U[less-than-or-equals, slant]0, V[less-than-or-equals, slant]0. The random variables Z=V/(U+V), C=U+V are the Pickands coordinates of (U,V). They are a useful tool for the investigation of the tail behavior in bivariate peaks-over-threshold models in extreme value theory. We compute the distribution of (Z,C) among others under the assumption that the distribution function H of (U,V) is in a smooth neighborhood of a generalized Pareto distribution (GP) with uniform marginals. It turns out that if H is a GP, then Z and C are independent, conditional on C>c[greater-or-equal, slanted]-1. These results are used to derive approximations of the empirical point process of the exceedances (Zi,Ci) with Ci>c in an iid sample of size n. Local asymptotic normality is established for the approximating point process in a parametric model, where c=c(n)[short up arrow]0 as n-->[infinity].

Keywords: Pickands; coordinates; Max-stable; distribution; Bivariate; generalized; Pareto; distribution; Pickands; representation; Dependence; function; Peaks-over-threshold; approach; (POT); Local; asymptotic; normality; (LAN); Hajek-LeCam; convolution; theorem (search for similar items in EconPapers)
Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(04)00035-1
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:93:y:2005:i:2:p:267-295

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:93:y:2005:i:2:p:267-295